Alert archive / Tennessee / Frost Advisories in 2017

Frost Advisory 4, NWS Nashville, TN

October 29, 201721 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Oct 29, 2017, 3:38 AM CDT for 21 counties in Tennessee. It took effect at Oct 30, 2017, 12:00 AM CDT. It was in force for 37 min.

The area

The counties it named.

The facts

Issued
Oct 29, 2017, 3:38 AM CDT (08:38 UTC)
In effect from
Oct 30, 2017, 12:00 AM CDT
Expired
Oct 30, 2017, 12:37 AM CDT
In force
37 min
Issued by
NWS Nashville, TN
All 21 counties

Bedford County, TN, Cheatham County, TN, Davidson County, TN, Dickson County, TN, Giles County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Lawrence County, TN, Lewis County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Perry County, TN, Robertson County, TN, Rutherford County, TN, Stewart County, TN, Sumner County, TN, Wayne County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 65 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2017-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2017-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

800 
WWUS74 KOHX 290838
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
338 AM CDT Sun Oct 29 2017

...A Frost Advisory remains in effect this morning for locations
West of I-65 closest to the TN River...

...A Freeze Warning is in now in effect from Midnight tonight 
through Monday morning for the Cumberland Plateau...

...A Frost Advisory is in effect from Midnight tonight through 
Monday morning for central portions of Middle Tennessee... 

.The coldest temperatures of the fall, thus far, are expected 
this morning and again tonight. Skies are expected to clear out 
near the Tennessee River this morning by sunrise and allow for 
some areas of frost to develop. For tonight, temperatures on the 
Cumberland Plateau should fall to, or just below freezing for 
several hours. Locations to the west of the Plateau will be a few
degrees warmer but areas of frost are still expected to develop.

TNZ009>011-029>034-063>066-077>080-291400-
/O.UPG.KOHX.FZ.A.0001.171030T0400Z-171030T1400Z/
/O.NEW.KOHX.FZ.W.0008.171030T0500Z-171030T1400Z/
Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton-
Fentress-Cannon-De Kalb-White-Cumberland-Coffee-Warren-Grundy-
Van Buren-
Including the cities of Lafayette, Celina, Byrdstown, Hartsville,
Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, 
Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, 
Crossville, Tullahoma, Manchester, McMinnville, Altamont, 
Coalmont, and Spencer
338 AM CDT Sun Oct 29 2017

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
MONDAY...

The National Weather Service in Nashville has issued a Freeze
Warning, which is in effect from midnight tonight to 9 AM CDT
Monday. The Freeze Watch is no longer in effect. 

* TEMPERATURE...Locations across the Cumberland Plateau will see 
  widespread temperatures of 30 to 32 degrees. 

* IMPACTS...Sensitive outdoor vegetation may be killed by the 
  freezing temperatures. 

* GEOGRAPHIC AREA...the freeze warning includes that area of Middle
  Tennessee along and to the east of a Lafayette to Smithville to
  Manchester line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TNZ007-008-026>028-059>062-075-095-291400-
/O.NEW.KOHX.FR.Y.0004.171030T0500Z-171030T1400Z/
Robertson-Sumner-Cheatham-Davidson-Wilson-Williamson-Maury-
Marshall-Rutherford-Bedford-Giles-
Including the cities of Springfield, Hendersonville, Gallatin, 
Goodlettsville, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Franklin, Brentwood, Columbia, Lewisburg, 
Murfreesboro, Smyrna, La Vergne, Shelbyville, and Pulaski
338 AM CDT Sun Oct 29 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
MONDAY...

The National Weather Service in Nashville has issued a Frost
Advisory, which is in effect from midnight tonight to 9 AM CDT
Monday. 

* TEMPERATURE...Locations across central portions of Middle 
  Tennessee will see temperatures drop down into the mid 30s for 
  several hours. 

* IMPACTS...Sensitive outdoor vegetation may be damaged by the 
  frost. 

* GEOGRAPHIC AREA...the frost advisory is in effect for that
  portion of Middle Tennessee to the west of a Lafayette to
  Smithville to Manchester line and to the east of an Adams to
  Fairview to Pulaski line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

TNZ005-006-023>025-056>058-093-094-291400-
/O.CON.KOHX.FR.Y.0003.171029T0900Z-171029T1400Z/
Stewart-Montgomery-Houston-Humphreys-Dickson-Perry-Hickman-Lewis-
Wayne-Lawrence-
Including the cities of Dover, Clarksville, Erin, Waverly, 
New Johnsonville, McEwen, Dickson, Linden, Lobelville, 
Centerville, Hohenwald, Clifton, Waynesboro, and Lawrenceburg
338 AM CDT Sun Oct 29 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Locations near the TN River should fall into the
  mid-30s after the clouds clear out early this morning.
 
* IMPACTS...Sensitive outdoor vegetation may be damaged by the 
  frost. 

* GEOGRAPHIC AREA...the frost advisory is in effect for that
  portion of Middle Tennessee to the west of an Adams to Fairview  
  to Pulaski line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

21
4 follow-up statements
998 
WWUS74 KOHX 291348
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
848 AM CDT Sun Oct 29 2017

...A Freeze Warning is in effect from Midnight tonight through 
Monday morning for the Cumberland Plateau...

...A Frost Advisory is in effect from Midnight tonight through
Monday morning for central portions of Middle Tennessee...

.Temperatures on the Cumberland Plateau should fall to, or just 
below freezing for several hours tonight. Locations to the west 
of the Plateau will be a few degrees warmer but areas of frost are
still expected to develop.

TNZ005-006-023>025-056>058-093-094-291500-
/O.EXP.KOHX.FR.Y.0003.000000T0000Z-171029T1400Z/
Stewart-Montgomery-Houston-Humphreys-Dickson-Perry-Hickman-Lewis-
Wayne-Lawrence-
Including the cities of Dover, Clarksville, Erin, Waverly, 
New Johnsonville, McEwen, Dickson, Linden, Lobelville, 
Centerville, Hohenwald, Clifton, Waynesboro, and Lawrenceburg
848 AM CDT Sun Oct 29 2017

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

The frost advisory has ended...any locations along the Tennessee
River that experienced frost overnight will warm as the sun comes
out. 

$$

TNZ009>011-029>034-063>066-077>080-300200-
/O.CON.KOHX.FZ.W.0008.171030T0500Z-171030T1400Z/
Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton-
Fentress-Cannon-De Kalb-White-Cumberland-Coffee-Warren-Grundy-
Van Buren-
Including the cities of Lafayette, Celina, Byrdstown, Hartsville,
Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, 
Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, 
Crossville, Tullahoma, Manchester, McMinnville, Altamont, 
Coalmont, and Spencer
848 AM CDT Sun Oct 29 2017

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT MONDAY...

* TEMPERATURE...Locations across the Cumberland Plateau will see 
  widespread temperatures of 30 to 32 degrees. 

* IMPACTS...Sensitive outdoor vegetation may be killed by the 
  freezing temperatures. 

* GEOGRAPHIC AREA...the freeze warning includes that area of 
  Middle Tennessee along and to the east of a Lafayette to 
  Smithville to Manchester line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TNZ007-008-026>028-059>062-075-095-300200-
/O.CON.KOHX.FR.Y.0004.171030T0500Z-171030T1400Z/
Robertson-Sumner-Cheatham-Davidson-Wilson-Williamson-Maury-
Marshall-Rutherford-Bedford-Giles-
Including the cities of Springfield, Hendersonville, Gallatin, 
Goodlettsville, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Franklin, Brentwood, Columbia, Lewisburg, 
Murfreesboro, Smyrna, La Vergne, Shelbyville, and Pulaski
848 AM CDT Sun Oct 29 2017

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT MONDAY...

* TEMPERATURE...Locations across central portions of Middle 
  Tennessee will see temperatures drop down into the mid 30s for 
  several hours. 

* IMPACTS...Sensitive outdoor vegetation may be damaged by the 
  frost. 

* GEOGRAPHIC AREA...the frost advisory is in effect for that 
  portion of Middle Tennessee to the west of a Lafayette to 
  Smithville to Manchester line and to the east of an Adams to 
  Fairview to Pulaski line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
387 
WWUS74 KOHX 291919
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
219 PM CDT Sun Oct 29 2017

...A Freeze Warning is in effect from Midnight tonight through
Monday morning for the Cumberland Plateau...

...A Frost Advisory is in effect from Midnight tonight through
Monday morning for central portions of Middle Tennessee...

.Temperatures on the Cumberland Plateau should fall to and just 
below freezing for several hours tonight. Locations to the west of
the Plateau will be a few degrees warmer but areas of frost are 
still expected to develop.

TNZ009>011-029>034-063>066-077>080-300500-
/O.CON.KOHX.FZ.W.0008.171030T0500Z-171030T1400Z/
Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton-
Fentress-Cannon-De Kalb-White-Cumberland-Coffee-Warren-Grundy-
Van Buren-
Including the cities of Lafayette, Celina, Byrdstown, Hartsville,
Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, 
Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, 
Crossville, Tullahoma, Manchester, McMinnville, Altamont, 
Coalmont, and Spencer
219 PM CDT Sun Oct 29 2017

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT MONDAY...

* TEMPERATURE...Locations across the Cumberland Plateau will see 
  widespread temperatures of 30 to 32 degrees. 

* IMPACTS...Sensitive outdoor vegetation may be killed by the 
  freezing temperatures. 

* GEOGRAPHIC AREA...the freeze warning includes that area of 
  Middle Tennessee along and to the east of a Lafayette to 
  Smithville to Manchester line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TNZ007-008-026>028-059>062-075-095-300500-
/O.CON.KOHX.FR.Y.0004.171030T0500Z-171030T1400Z/
Robertson-Sumner-Cheatham-Davidson-Wilson-Williamson-Maury-
Marshall-Rutherford-Bedford-Giles-
Including the cities of Springfield, Hendersonville, Gallatin, 
Goodlettsville, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Franklin, Brentwood, Columbia, Lewisburg, 
Murfreesboro, Smyrna, La Vergne, Shelbyville, and Pulaski
219 PM CDT Sun Oct 29 2017

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT MONDAY...

* TEMPERATURE...Locations across central portions of Middle 
  Tennessee will see temperatures drop down into the mid 30s for 
  several hours. 

* IMPACTS...Sensitive outdoor vegetation may be damaged by the 
  frost. 

* GEOGRAPHIC AREA...the frost advisory is in effect for that 
  portion of Middle Tennessee to the west of a Lafayette to 
  Smithville to Manchester line and to the east of an Adams to 
  Fairview to Pulaski line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
671 
WWUS74 KOHX 300135
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
835 PM CDT Sun Oct 29 2017

...A Freeze Warning is in effect from Midnight tonight through
Monday morning for the Cumberland Plateau...

...A Frost Advisory is in effect from Midnight tonight through
Monday morning for the rest of Middle Tennessee...

.Temperatures on the Cumberland Plateau should fall to and just
below freezing for several hours tonight. Locations to the west
of the Plateau will be a few degrees warmer but areas of frost
are still expected to develop.

TNZ009>011-029>034-063>066-077>080-301400-
/O.CON.KOHX.FZ.W.0008.171030T0500Z-171030T1400Z/
Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton-
Fentress-Cannon-De Kalb-White-Cumberland-Coffee-Warren-Grundy-
Van Buren-
Including the cities of Lafayette, Celina, Byrdstown, Hartsville,
Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, 
Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, 
Crossville, Tullahoma, Manchester, McMinnville, Altamont, 
Coalmont, and Spencer
835 PM CDT Sun Oct 29 2017

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT MONDAY...

* TEMPERATURE...Locations across the Cumberland Plateau will see 
  widespread temperatures of 30 to 32 degrees. 

* IMPACTS...Sensitive outdoor vegetation may be killed by the 
  freezing temperatures. 

* GEOGRAPHIC AREA...the Cumberland Plateau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TNZ005-006-023>025-056>058-093-094-301400-
/O.EXA.KOHX.FR.Y.0004.171030T0500Z-171030T1400Z/
Stewart-Montgomery-Houston-Humphreys-Dickson-Perry-Hickman-Lewis-
Wayne-Lawrence-
Including the cities of Dover, Clarksville, Erin, Waverly, 
New Johnsonville, McEwen, Dickson, Linden, Lobelville, 
Centerville, Hohenwald, Clifton, Waynesboro, and Lawrenceburg
835 PM CDT Sun Oct 29 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
MONDAY...

The National Weather Service in Nashville has issued a Frost
Advisory, which is in effect from midnight tonight to 9 AM CDT
Monday. 

* TEMPERATURE...Locations across central portions of Middle 
  Tennessee will see temperatures drop down into the mid 30s for 
  several hours. 

* IMPACTS...Sensitive outdoor vegetation may be damaged by the 
  frost. 

* GEOGRAPHIC AREA...the Frost Advisory is in effect for areas west
  of the Cumberland Plateau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

TNZ007-008-026>028-059>062-075-095-301400-
/O.CON.KOHX.FR.Y.0004.171030T0500Z-171030T1400Z/
Robertson-Sumner-Cheatham-Davidson-Wilson-Williamson-Maury-
Marshall-Rutherford-Bedford-Giles-
Including the cities of Springfield, Hendersonville, Gallatin, 
Goodlettsville, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Franklin, Brentwood, Columbia, Lewisburg, 
Murfreesboro, Smyrna, La Vergne, Shelbyville, and Pulaski
835 PM CDT Sun Oct 29 2017

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT MONDAY...

* TEMPERATURE...Locations across central portions of Middle 
  Tennessee will see temperatures drop down into the mid 30s for 
  several hours. 

* IMPACTS...Sensitive outdoor vegetation may be damaged by the 
  frost. 

* GEOGRAPHIC AREA...the Frost Advisory is in effect for areas west
  of the Cumberland Plateau. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

06
089 
WWUS74 KOHX 300537
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1237 AM CDT Mon Oct 30 2017

...A Freeze Warning is in effect now through 9 AM CDT this
morning for All of Middle Tennessee...

.Temperatures across all of Middle Tennessee are at or below
freezing presently. Temperatures should continue at or below
freezing for at least a few hours. Widespread frost is
expected to develop.

TNZ005>008-023>028-056>062-075-093>095-301400-
/O.UPG.KOHX.FR.Y.0004.000000T0000Z-171030T1400Z/
/O.EXA.KOHX.FZ.W.0008.000000T0000Z-171030T1400Z/
Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson-
Cheatham-Davidson-Wilson-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Bedford-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Erin, Waverly, 
New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Linden, 
Lobelville, Centerville, Hohenwald, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Shelbyville, Clifton, Waynesboro, Lawrenceburg, and Pulaski
1237 AM CDT Mon Oct 30 2017

...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING...

The National Weather Service in Nashville has issued a Freeze
Warning, which is in effect until 9 AM CDT this morning. The
Frost Advisory is no longer in effect. 

* TEMPERATURE...Locations across central portions of Middle
  Tennessee will see temperatures drop down into the lower 30s
  for a few hours. 

* IMPACTS...Sensitive outdoor vegetation may be killed by the
  freezing temperatures.

* GEOGRAPHIC AREA...the Freeze Warning is now in effect for areas
  west of the Cumberland Plateau. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TNZ009>011-029>034-063>066-077>080-301400-
/O.CON.KOHX.FZ.W.0008.000000T0000Z-171030T1400Z/
Macon-Clay-Pickett-Trousdale-Smith-Jackson-Putnam-Overton-
Fentress-Cannon-De Kalb-White-Cumberland-Coffee-Warren-Grundy-
Van Buren-
Including the cities of Lafayette, Celina, Byrdstown, Hartsville,
Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, 
Livingston, Jamestown, Allardt, Woodbury, Smithville, Sparta, 
Crossville, Tullahoma, Manchester, McMinnville, Altamont, 
Coalmont, and Spencer
1237 AM CDT Mon Oct 30 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Locations across the Cumberland Plateau will see 
  widespread temperatures of 30 to 32 degrees. 

* IMPACTS...Sensitive outdoor vegetation may be killed by the 
  freezing temperatures. 

* GEOGRAPHIC AREA...the Cumberland Plateau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
31

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 29, 3:37 AM CDT, 1 minute earlier.

Area forecast discussion, Oct 29, 3:37 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Nashville TN
337 AM CDT Sun Oct 29 2017

.DISCUSSION...

.SHORT TERM...
(Today thru Tues)

Large shield of cloudiness currently stretches from northern AL
northward across much of Tennessee. The cloudiness extends northward
into MI and WI as well. Current temps are in the 35 to 40 range.
The western edge of the cloudiness clovers all but the far
southwestern portions of Tennessee. Partial clearing might still
commence over western areas over the next few hours. Thus, have
elected to allow the frost advisory to continue as scheduled.

For today, decreasing cloudiness and cool/cold conditions will be
the general theme. With the clouds decreasing from west to east,
high temperatures will only warm to near 40 Plateau, to near 50
west. The upper trough will be moving east, but the rebounding
heights will be slow to occur.

For tonight, clear skies would ordinarily mean a real good chance
for freezing temps, given the highs in the 40s for the previous day.
However, the fly in the ointment will be a developing dry frontal
boundary off to our northwest. Southwesterly wind flow in the lower
levels will elevate overnight, particularly across western areas.
This will keep the atmosphere stirred up and limit radiational
effects. To the east however, a closer look does reveal sfc ridging
and lighter winds over east TN.

After working up the temperature grids, I have decided to include a
freeze warning for the Plateau, a frost advisory for central areas,
and nothing for the western third of the area. Temperatures by
Monday morning will range from 30 to 32 across the Plateau, 33 to 36
for central areas, and 37 to 40 across the western third of the mid
state.

Moving on, the aforementioned cold front will work across the area on
Monday. Again though, the fropa will be uneventful as no
precipitation is expected. Look for pcldy skies and not as cold for
Mon nt with lows generally in the upper 30s. Clouds will increase on
Tuesday as the boundary to our south works back to the north as a
warm front, and gulf moisture starts to return.

.LONG TERM...
(Wed thru Sat)

The stage will be set for a gulf moisture advection pattern to
become established thru the remainder of the work week and into the
first part of the upcoming weekend. An approaching sfc front on Fri
from the upper portions of the mid MS river valley region will move
northward as a warm front on Saturday into southern portions of the
Ohio River Valley Region. This warm front will then continue pushing
northward into central portions of the Ohio River Valley Region.
This will be the only sfc feature of significant note to potentially
influence the mid state's wx pattern next week. The expected
development of swly flow aloft, as a longwave upper level trough
pushes out the western contiguous U.S. and into eastern portions,
interacting with available moisture, is expected to occur thru at
least thru Thu night. A more zonal pattern aloft should prevail on
Fri into Sat across much of the contiguous U.S. With all these
ingredients in place, this wx pattern should support the passage of
a series of upper level disturbances across the mid state region.
This will result in intervals of scattered to numerous light shwrs
thru Sat across the mid state region. There could just be enough
instability during the daylight hours on Thu and Fri to support the
development of iso tstms also. A more defined upper level shortwave
passage is expected during the day on Sat resulting in enhanced
lifting and instability dynamics capable of supporting sct tstm
development across the mid state region. Taking a quick look at the
wx for the second half of the upcoming weekend shows that isolated
to scattered light showers will be possible Sat night into Sun.

As for temps, afternoon high temps on Wed should remain a few
degrees below seasonal normal values, ranging from the upper 50s to
lower 60s. As additional moisture moves into the mid state region,
mild overnight lows mainly in the lower 50s are expected on Wed
night. Afternoon high temps on Thu afternoon will be around seasonal
normal values, in the upper 60s to around 70, mid 60s Cumberland
Plateau Region. With this continued moisture advection scenario,
overnight lows on Thu night are expected to be mainly be in the mid
50s. Highs on Fri afternoon are expected to be once again around
seasonal normal values, mainly in the upper 60s to around 70. Fri
night lows will continue to be mild spanning the mid 50s. Sat
afternoon highs will be similar to those experienced on Thu and Fri
afternoons. Taking a quick look at the second half of the upcoming
weekend shows that temps should once again become seasonably mild.

&&

.AVIATION...
06Z TAF DISCUSSION.

MVFR cigs will continue to linger around the area overnight,
especially at KCSV. VFR conditions look to move in for the
remainder of the day at KCKV, KBNA, and KMQY by mid morning, and
by the afternoon for KCSV. Northwest winds between 5 and 10 knots
overnight will pick up slightly to have gusts around 15 knots
during the day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      49  36  65  39  56 /   0   0   0  10  10
Clarksville    50  37  62  36  54 /   0   0  10  10  10
Crossville     40  30  59  38  54 /   0   0   0  10  10
Columbia       50  36  66  38  58 /   0   0   0  10  10
Lawrenceburg   49  35  66  39  58 /   0   0   0  10  10
Waverly        50  37  62  37  55 /   0   0  10  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from midnight tonight to 9 AM CDT Monday FOR
Cannon-Clay-Coffee-Cumberland-De Kalb-Fentress-Grundy-Jackson-
Macon-Overton-Pickett-Putnam-Smith-Trousdale-Van Buren-Warren-
White.

Frost Advisory from midnight tonight to 9 AM CDT Monday FOR
Bedford-Cheatham-Davidson-Giles-Marshall-Maury-Robertson-
Rutherford-Sumner-Williamson-Wilson.

Frost Advisory until 9 AM CDT this morning FOR Dickson-Hickman-
Houston-Humphreys-Lawrence-Lewis-Montgomery-Perry-Stewart-Wayne.

&&

DISCUSSION......21
AVIATION........31
Hazardous weather outlook, Oct 28, 8:48 PM CDT, 6 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
848 PM CDT Sat Oct 28 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-300200-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
848 PM CDT Sat Oct 28 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Tonight.

Frost development is possible tonight between 4 am and 9 am for
counties west of I-65, closest to the Tennessee River.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A freeze watch has been issued for Sunday night and into Monday
morning. Locations east of I-65 should experience temperatures
below freezing for a few hours. Frost will be widespread across
Middle Tennessee.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 8:27 PM CDTFrost AdvisoryOHXDickson, Hickman, Houston, Humphreys, Lawrence, Lewis and 4 more13 hr
Oct 29, 3:38 AM CDTFreeze WarningOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more29 hr

Nearby

Frost Advisories in Tennessee, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.